Alert archive / New Jersey / Flood Watches in 2012
Flood Watch 3, NWS New York, NY
NWS New York, NY issued this flood watch at Dec 26, 2012, 4:40 AM EST for 5 counties in New Jersey; Rockland County, New York. It took effect at Dec 26, 2012, 1:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2012, 4:40 AM EST (09:40 UTC)
- In effect from
- Dec 26, 2012, 1:00 PM EST
- Expired
- Dec 27, 2012, 1:41 AM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Rockland County, NY
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WGUS61 KOKX 260940 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 440 AM EST WED DEC 26 2012 ...SMALL STREAM AND RIVER FLOODING POSSIBLE LATE TODAY INTO THURSDAY... NJZ004-006-103>108-NYZ069-262200- /O.NEW.KOKX.FA.A.0003.121226T1800Z-121227T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- 440 AM EST WED DEC 26 2012 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX AND WESTERN UNION. IN SOUTHEAST NEW YORK...ROCKLAND. * FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING * A STRONG COASTAL STORM WILL BRING ON AVERAGE 1 1/2 TO 2 INCHES OF RAIN ACROSS THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST RAINFALL IS EXPECTED LATE TODAY INTO TONIGHT. WITH THE RECENT HEAVY RAIN...THE REGION HAS BECOME MORE VULNERABLE TO STREAM AND RIVER FLOODING AS WELL AS POOR DRAINAGE FLOODING. * THESE RAINFALL AMOUNTS AND EXPECTED RUNOFF WILL LIKELY CAUSE FLOODING OF ROADWAYS AND PROPERTIES ADJACENT TO SOME SMALL STREAMS AND FASTER REACTING RIVERS TONIGHT INTO THURSDAY. IN ADDITION...URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED LATE TODAY INTO TONIGHT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
2 follow-up statements
307 WGUS61 KOKX 262015 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EST WED DEC 26 2012 ...SMALL STREAM AND RIVER FLOODING POSSIBLE TONIGHT THROUGH THURSDAY... NJZ004-006-103>108-NYZ069-271100- /O.CON.KOKX.FA.A.0003.000000T0000Z-121227T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- 315 PM EST WED DEC 26 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY... BERGEN...ESSEX...EASTERN PASSAIC...UNION...HUDSON. IN SOUTHEAST NEW YORK...ROCKLAND. * THROUGH THURSDAY MORNING * A STRONG COASTAL STORM WILL BRING ON AVERAGE 1 1/2 TO 2 INCHES OF RAIN ACROSS THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST RAINFALL IS EXPECTED TONIGHT THROUGH THE EARLY THURSDAY MORNING HOURS. WITH THE RECENT HEAVY RAIN...THE REGION HAS BECOME MORE VULNERABLE TO STREAM AND RIVER FLOODING AS WELL AS POOR DRAINAGE FLOODING. * THESE RAINFALL AMOUNTS AND EXPECTED RUNOFF WILL LIKELY CAUSE FLOODING OF ROADWAYS AND PROPERTIES ADJACENT TO SOME SMALL STREAMS AND FASTER REACTING RIVERS TONIGHT THROUGH THURSDAY. IN ADDITION...URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED TONIGHT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MPS
663 WGUS61 KOKX 270641 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 141 AM EST THU DEC 27 2012 NJZ004-006-103>108-NYZ069-270745- /O.CAN.KOKX.FA.A.0003.000000T0000Z-121227T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- 141 AM EST THU DEC 27 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD FLOODING HAS ENDED...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flood watch went out at Dec 26, 4:07 AM EST, 33 minutes earlier.
Area forecast discussion, Dec 26, 4:07 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EST WED DEC 26 2012
.SYNOPSIS...
A NOREASTER WILL IMPACT THE AREA LATE TODAY INTO THURSDAY...WITH
HIGH PRESSURE RETURNING IN ITS WAKE THROUGH SATURDAY MORNING.
ANOTHER COASTAL STORM IMPACTS THE REGION SATURDAY INTO SUNDAY.
HIGH PRESSURE RETURNS FOR THE NEW WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A DEEP TROUGH AND INTENSE UPPER LOW OVER THE DEEP SOUTH THIS MORNING
WILL SWING THROUGH THE TENNESSEE RIVER VALLEY TODAY AND TOWARDS THE
REGION TONIGHT. AS A RESULT...LOW PRESSURE OVER THE LOWER MS RIVER
VALLEY WILL TRACK NE THROUGH THE TENNESSEE RIVER VALLEY TODAY...WITH
SECONDARY CYCLOGENESIS TAKING PLACE ALONG THE MID ATLANTIC COASTAL
PLAIN LATE TODAY INTO THIS EVENING.
OVERALL ONLY SUBTLE MODEL DIFFERENCES WITH TRACK AND TIMING OF THE
LOW.
E/ENE WINDS EXPECTED TO INCREASE THROUGH THE AFTERNOON...WITH
STRONGEST WINDS THIS EVENING INTO OVERNIGHT AS LLJ WORKS OVER THE
REGION. HIGHEST WINDS WILL BE ALONG THE COAST...TO SE OF COASTAL
FRONT...WITH ANTICIPATED STEEPER LAPSE RATES OFF UPPER 40 DEGREE
WATERS. MODELS STILL INDICATING 50-60 KT AT THE TOP OF THE MIXED
LAYER...WHICH SHOULD SUPPORT 30 TO 40 MPH SUSTAINED EASTERLY WINDS
AND GUSTS OF 50-60 MPH THIS EVENING INTO TONIGHT. LOW-LEVEL CAD TO
THE NORTH OF THE COASTAL FRONT ACROSS THE INTERIOR SHOULD LIMIT
MIXING AND RESULT IN MARGINAL WIND ADVISORY CONDS.
INCREASING CLOUD COVER EXPECTED DURING THE DAY...WITH STRONG
ISENTROPIC LIFT/THETA-E ADVECTION AHEAD OF A 65-75 KT LLJ AND UPPER
LOW SHOULD RESULT IN MODERATE TO HEAVY PRECIP DEVELOPING LATE TODAY
INTO THIS EVENING. THE EVENT CONTINUES TO LOOK AS MAINLY A RAIN
EVENT FOR THE COAST WITH A STRONG EASTERLY COMPONENT TO THE FLOW.
ACROSS THE INTERIOR...MAIN UNCERTAINTY IS TIMING OF TRANSITION
FROM SNOW/SLEET/FZRA. A COUPLE OF HOURS COULD MAKE THE DIFFERENCE
BETWEEN A FEW INCHES OF SNOW...OR A COATING OF SLEET/ICE. HIGHEST
IMPACT LOOKS TO BE ACROSS FAR NW ZONES OF ORANGE PUTNAM AND
WESTERN PASSAIC WHERE A PERIOD OF HEAVY WET SNOW LATE TODAY INTO
THIS EVENING COULD DROP SEVERAL INCHES OF SNOW BEFORE A TRANSITION
TO SLEET AND A FEW TENTHS OF AN INCH OF FREEZING RAIN. BASED ON
STORM TRACK AND COLLAB WITH SURROUNDING OFFICES...WILL UPGRADE TO
WARNING FOR ORANGE AND WESTERN PASSAIC BASED ON COMBINED SNOW/ICE
THREAT COMBINED WITH GUSTY WINDS. WILL ISSUE ADVISORY FOR WESTERN
BERGEN...ROCKLAND...NORTHERN WESTCHESTER AND NORTHERN FAIRFIELD/NEW
HAVEN...WHERE A QUICK BURST OF A FEW INCHES OF SNOW AND SLEET IS
LIKELY WITH AND A COATING OF ICE. ALONG THE COAST ONLY A BRIEF
START AS SNOW OR SLEET IS EXPECTED LATE TODAY...BEFORE A
TRANSITION TO PLAIN RAIN.
SEE COASTAL FLOOD SECTION FOR THAT HAZARD AND HYDROLOGY FOR
POTENTIAL FLOOD ISSUES.
&&
.SHORT TERM /THURSDAY/...
LOW PRESSURE WILL LIKELY BE JUST SOUTH OF THE NYC METRO BY DAYBREAK
THURSDAY MORNING. BY THIS TIME THE STRONG LLJ WILL BE PUSHING NE OF
THE REGION...WITH WINDS HAVING SIGNIFICANTLY DIMINISHED FROM SW TO
NE. NW WINDS BEHIND THE STORM THU AFTERNOON WILL NOT BE AS
STRONG...BUT GUSTS INTO THE 30S ARE LIKELY.
THE HEAVIEST PRECIP SHOULD ALSO BE PUSHING NE OF THE REGION DAYBREAK
THURSDAY...WITH TRANSITION TO MORE SHOWERY NATURE THROUGH THURSDAY
AFTERNOON AS THE UPPER LOW PASSES OVER THE REGION AND LOW PRESSURE
TRACKS TOWARDS CAPE COD.
BY DAYBREAK THURSDAY...ONLY THE WARNING COUNTIES WILL LIKELY BE
HOLDING ON TO FREEZING TEMPS AND FZRA.
SEE COASTAL FLOOD SECTION FOR IMPACTS FROM THE EARLY THURSDAY
MORNING HIGH TIDE...AND HYDROLOGY SECTION FOR IMPACTS FROM RUNOFF.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER LOW AND NEGATIVELY TILTED UPPER TROUGH WILL CONTINUE TO TREK
NORTHEAST THURSDAY NIGHT. AFTER SOME LINGERING SNOW AND/OR RAIN
SHOWERS EARLY THURSDAY NIGHT...THE AREA WILL BEGIN TO DRY OUT WITH
HIGH PRESSURE BUILDING IN AT THE SURFACE. UPPER LEVEL RIDGE OVER THE
GREAT LAKES WILL PUSH EAST...AND DEAMPLIFY AS IT DOES SO...BECOMING
MORE ZONAL AS IT REACHES THE NORTHEAST. BEGINNING FRIDAY
NIGHT...SOUTHERN BRANCH LOW PRESSURE SYSTEM OVER THE SOUTHERN GULF
STATES WILL HEAD EAST AND STRENGTHEN. AS THE NORTHERN AND SOUTHERN
BRANCHES OF THE JET STREAM PHASE...LOW PRESSURE WILL THEN HEAD
NORTHEAST...PUSHING SOMEWHERE OFF THE MID-ATLANTIC COAST ON
SATURDAY. A LOT OF UNCERTAINTY WITH THE EXACT TRACK OF THE LOW FROM
HERE ON...BUT THE OPERATIONAL ECMWF...GFS...AND GEM TAKE IT EAST OF
THE 40N/70W BENCHMARK LATE SATURDAY NIGHT INTO SUNDAY MORNING.
ADDITIONALLY...7 OF 12 MEMBERS OF THE GFS ENSEMBLE TAKE IT EAST OF
THE BENCHMARK AS WELL...WITH 1 MEMBER TAKING IT RIGHT OVER THE
BENCHMARK. OF THE 7 MEMBERS...4 OF THEM TAKE THE LOW WELL OUT TO
SEA. SO THE QUESTION WITH THIS UPCOMING STORM MAY BE WILL IT BE TOO
FAR EAST FOR ANY SIGNIFICANT PRECIPITATION. THE 12Z GFS OPERATIONAL
TOOK IT A BIT CLOSER TO THE COAST...BUT STILL EAST OF THE
BENCHMARK...WHILE THE 12Z ECMWF HAS A VERY SIMILAR TRACK AS COMPARED
TO ITS PREVIOUS RUN...BUT ITS ABOUT 6 HOURS FASTER. WITH MOST MODELS
TAKING THE STORM EAST OF THE BENCHMARK...THINKING THAT MOST AREAS
WILL SEE MORE IN THE WAY OF FROZEN PRECIPITATION.
HIGH PRESSURE BUILDS IN FOR THE BEGINNING OF THE WEEKEND...BRINGING
QUIETER CONDITIONS.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
***HIGH IMPACT EVENT THIS AFTERNOON THRU THURSDAY.***
HIGH PRESSURE QUICKLY RETREATS TO THE NORTH TODAY AS A STRONG LOW
PRESSURE AREA APPROACHES FROM THE SOUTH.
INCREASING CIRRUS WITH VFR CONDITIONS INTO THIS MORNING AS WELL AS
LIGHT NORTHERLY WINDS. CONDITIONS DETERIORATE BEGINNING THIS AFTERNOON
WITH THE ONSET OF PRECIP AND GUSTY EASTERLY WINDS. VFR COULD LOWER
QUICKLY TO IFR AND DOWN TO LIFR/VLIFR AT TIMES DURING HEAVY
PRECIPITATION. WINDS WILL RAMP UP TO 20-30KT WITH GUSTS AROUND
35-40KT FROM THE LATE AFTERNOON INTO THE EARLY EVENING HOURS ON
WEDNESDAY. WINDS FURTHER INCREASE DURING THE MIDDLE OF THE EVENING
TO 35-40KT SUSTAINED WITH GUSTS 40-50KT. SOME LOCALLY HIGHER GUSTS
WILL BE POSSIBLE AS THERE WILL BE A 60KT LOW LEVEL JET WHICH IS
SEEN IN THE LLWS.
WITH PRECIPITATION...FORECASTING SNOW THIS AFTERNOON INTO EARLY
EVENING TO TRANSITION TO WINTRY MIX OF SNOW...SLEET...AND FREEZING
RAIN LATER THIS EVENING FOR KSWF WITH A MIX OF RAIN AND SNOW AT THE
ONSET EVENTUALLY TURNING TO ALL RAIN ELSEWHERE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST.
TIMING OF FLIGHT CATEGORY CHANGES MAY BE OFF BY AN HOUR IN EITHER
DIRECTION.
KLGA FCSTER COMMENTS: MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST.
TIMING OF FLIGHT CATEGORY CHANGES MAY BE OFF BY AN HOUR IN EITHER
DIRECTION.
KEWR FCSTER COMMENTS: MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST.
GUSTS MAY BE SLIGHTLY STRONGER THAN FORECAST AT PEAK OF GUSTINESS.
TIMING OF FLIGHT CATEGORY CHANGES MAY BE OFF BY AN HOUR IN EITHER
DIRECTION.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST.
GUSTS MAY BE SLIGHTLY STRONGER THAN FORECAST AT PEAK OF GUSTINESS.
TIMING OF FLIGHT CATEGORY CHANGES MAY BE OFF BY AN HOUR IN EITHER
DIRECTION.
KHPN FCSTER COMMENTS: MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST.
TIMING OF FLIGHT CATEGORY CHANGES MAY BE OFF BY AN HOUR IN EITHER
DIRECTION. SNOWFALL AMOUNTS EXPECTED TO REMAIN BELOW 1 INCH.
KISP FCSTER COMMENTS: MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST.
GUSTS MAY BE SLIGHTLY STRONGER THAN FORECAST AT PEAK OF GUSTINESS.
TIMING OF FLIGHT CATEGORY CHANGES MAY BE OFF BY AN HOUR IN EITHER
DIRECTION.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT THROUGH THURSDAY...IFR/LIFR CONDITIONS WITH
VLIFR POSSIBLE IN ANY HEAVY PRECIP. EAST WINDS 25-35 KT WITH
40-50 KT GUSTS START TO LOWER TOWARDS THURSDAY MORNING...THEN WEST
TO NW WINDS 15-20 KT WITH 25-30 KT GUSTS ON THURSDAY. CONDITIONS
SLOWLY IMPROVE TO VFR LATE THURSDAY.
.FRIDAY...VFR. NW WINDS 15-20 KT WITH 20-30 KT GUSTS.
.SATURDAY THROUGH SUNDAY...VFR INITIALLY...THEN MVFR...LOWERING TO
IFR SATURDAY AFTERNOON AS ANOTHER STORM APPROACHES FROM THE SOUTH
AND WEST. LOW CONFIDENCE AT THIS IF PCPN WILL BE RAIN OR SNOW.
&&
.MARINE...
BUOY NOTE...WINDS AT 44025 ARE OTS UNTIL FURTHER NOTICE.
SUBS SCA CONDS EXPECTED THROUGH TONIGHT.
A NOR'EASTER WILL AFFECT THE WATERS LATE TODAY INTO THURSDAY.
EASTERLY WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY...WITH STORM
FORCE WINDS EXPECTED ON ALL WATERS FROM LATE TODAY INTO
TONIGHT...DIMINISHING FROM SW TO NE EARLY THU MORNING. THIS WILL BE
ACCOMPANIED BY HIGH OCEAN SEAS...AND WAVES OF 4 TO 8 FT ON LI SOUND.
WINDS WILL DIMINISH TO SCA OR LESS AS THE CENTER OF THE LOW PASSES
JUST S OF LI AND LLJ PASSES NE THU MORNING...BUT INCREASE OUT OF THE
NW TO SCA OR MARGINAL GALES BEHIND IT THURSDAY AFT INTO
EVE.
LOWERING WAVE HEIGHTS AND DIMINISHING WINDS THURSDAY NIGHT AS THE
COASTAL STORM MOVES AWAY FROM THE REGION...BUT SCA CONDITIONS ARE
LIKELY THROUGH THE THURSDAY NIGHT...AND POSSIBLY INTO THE DAY ON
FRIDAY FOR GUSTS OVER 25 KT. TRANQUIL CONDITIONS RETURN FOR
SATURDAY. WINDS AND WAVES BUILD SATURDAY NIGHT AS ANOTHER COASTAL
STORM APPROACHES THE AREA FROM THE SOUTHWEST. SCA CONDITIONS
BECOME LIKELY ONCE AGAIN SATURDAY NIGHT INTO SUNDAY...WITH GALE
CONDITIONS POSSIBLE BY SUNDAY.
&&
.HYDROLOGY...
STORM TOTAL PRECIPITATION OF 1.5 TO 2 INCHES ON AVERAGE...WITH
LOCALLY HIGHER AMOUNTS...IS EXPECTED THIS AFTN THROUGH THU
MORNING.
LATEST ENSEMBLE RIVER FORECASTS BRING THE RAMAPO RIVER AT MAHWAH
TO ACTION OR MINOR FLOOD STAGE. OTHERWISE...KEEPING THE REST OF OUR
RIVERS FORECAST POINTS ACROSS OUR AREA AT ACTION STAGE OR BELOW.
BASED ON LATEST FFG GUIDANCE OF 1 1/4 TO 1 1/2 INCHES IN 12 HRS
ACROSS THE NE NJ/LOWER HUDSON VALLEY SMALL STREAM BASINS...WILL
ISSUE A FLOOD WATCH FOR THIS AREA FROM THIS AFTERNOON INTO
THURSDAY MORNING FOR POTENTIAL OF URBAN AND SMALL STREAM FLOODING.
LONG TERM...1/4 TO 1/2 INCH OF QPF EXPECTED IN THE LONG TERM WITH
COASTAL STORM SATURDAY NIGHT INTO SUNDAY. A LOT OF UNCERTAINTY
DEPENDING ON THE TRACK. A CLOSER TRACK WOULD MEAN MORE QPF AND
MORE LIQUID QPF...WHILE A TRACK FARTHER EAST WOULD MEAN LESS QPF
AND MORE IN THE WAY OF FROZEN PRECIPITATION.
&&
.TIDES/COASTAL FLOODING...
AN APPROACHING COASTAL STORM LATE TODAY INTO TONIGHT WILL BRING A
THREAT OF COASTAL FLOODING. TIDAL SURGE OF 3 TO 5 FT IS
EXPECTED...WITH IT LIKELY PEAKING BETWEEN TONIGHTS AND THURSDAY
MORNING HIGH TIDE CYCLE.
2 1/2 TO 3 FT DEPARTURES ARE NEEDED TO REACH MINOR BENCHMARKS THIS
EVE AND 3 1/2 TO 4 1/2 FT FOR MODERATE. 2 TO 2 1/2 FT ARE NEEDED
FOR MINOR AND 3 1/2 TO 4 FT FOR MODERATE FOR THURSDAY MORNING
HIGH TIDE.
IT APPEARS THAT WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED ACROSS
WESTERN LI SOUND FOR TONIGHTS HIGH TIDE CYCLE...WITH MODERATE
BENCHMARKS LOCALLY REACHED. IN ADDITION...WAVE ACTION WILL LIKELY
ENHANCE INUNDATION.
WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED DURING THURSDAY MORNING
HIGH TIDE CYCLE...WITH MODERATE COASTAL FLOODING LIKELY ACROSS
THE SOUTHERN AND EASTERN BAYS OF LONG ISLAND AND NYC AS WATER WILL
HAVE TROUBLE DRAINING FROM THESE AREAS DESPITE WEAKENING WINDS.
BEACH EROSION IS LIKELY AS WELL DUE TO HIGH WAVE ACTION ALONG
OCEAN FACING COAST LINES. SEE COASTAL FLOOD WATCH FOR ADDITIONAL
DETAILS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR CTZ009>012.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY
FOR CTZ007-008.
COASTAL FLOOD WATCH THIS EVENING FOR CTZ009-010.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR CTZ005-006.
NY...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR NYZ071>075-078>081-176>179.
COASTAL FLOOD WATCH THURSDAY MORNING FOR NYZ075-079>081-178-
179.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST
THURSDAY FOR NYZ067.
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR NYZ069.
COASTAL FLOOD WATCH THIS EVENING FOR NYZ071-073-078-176-177.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR NYZ068>070.
NJ...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR NJZ006.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST
THURSDAY FOR NJZ002.
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR NJZ004-006-103>108.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY
FOR NJZ004-104>108.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR NJZ103.
MARINE...STORM WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JP
AVIATION...BC
MARINE...JP/NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Dec 26, 4:39 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 439 AM EST WED DEC 26 2012 CTZ011-012-NYZ072-074-270945- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)- 439 AM EST WED DEC 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-NYZ067-270945- WESTERN PASSAIC-ORANGE- 439 AM EST WED DEC 26 2012 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-104>108-270945- EASTERN PASSAIC-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION- 439 AM EST WED DEC 26 2012 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-270945- HUDSON- 439 AM EST WED DEC 26 2012 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-078-176-177-270945- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 439 AM EST WED DEC 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-270945- NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 439 AM EST WED DEC 26 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ103-NYZ069-270945- WESTERN BERGEN-ROCKLAND- 439 AM EST WED DEC 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST THURSDAY... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-NYZ068-070-270945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-NORTHERN WESTCHESTER- 439 AM EST WED DEC 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-079>081-178-179-270945- KINGS (BROOKLYN)-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 439 AM EST WED DEC 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-270945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 439 AM EST WED DEC 26 2012 ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:15 AM EST | Winter Storm Warning | OKX | Passaic | 30 hr |
| Dec 26, 4:15 AM EST | Winter Weather Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 21 hr |
| Dec 26, 4:18 AM EST | High Wind Warning | OKX | Hudson | 25 hr |
| Dec 26, 4:18 AM EST | Wind Advisory | OKX | Bergen, Essex, Passaic, Union | 25 hr |
| Dec 26, 7:19 AM EST | Coastal Flood Advisory | OKX | Essex, Hudson, Union | 15 hr |
| Dec 26, 7:19 AM EST | Coastal Flood Advisory | OKX | Essex, Hudson, Union | 30 hr |
| Dec 26, 4:43 AM EST | Storm Warning | OKX | 25 hr | |
| Dec 26, 7:19 AM EST | Coastal Flood Warning | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 18 hr |
| Dec 26, 4:09 PM EST | Coastal Flood Warning | OKX | Kings, Nassau, Queens, Richmond, Suffolk | 20 hr |
Nearby
Flood Watches in New Jersey, 2012Flood Watches in New York, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.